Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 1014, NWS Seattle, WA

June 23, 2012

NWS Seattle, WA issued this small craft advisory at Jun 23, 2012, 2:53 PM PDT. It took effect at Jun 23, 2012, 3:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2012, 2:53 PM PDT (21:53 UTC)
In effect from
Jun 23, 2012, 3:00 PM PDT
Expired
Jun 24, 2012, 12:00 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WHUS76 KSEW 232153
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 PM PDT SAT JUN 23 2012


PZZ131-132-240600-
/O.NEW.KSEW.SC.Y.1014.120623T2200Z-120624T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 PM PDT SAT JUN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 1 TO 3
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
222 
WHUS76 KSEW 240405
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
905 PM PDT SAT JUN 23 2012

PZZ131-132-240700-
/O.CON.KSEW.SC.Y.1014.000000T0000Z-120624T0700Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
905 PM PDT SAT JUN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS. WIND WAVES 2 TO 4 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 9:00 AM PDT, 5 hours 53 minutes earlier.

Area forecast discussion, Jun 23, 9:00 AM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT SAT JUN 23 2012

.SYNOPSIS...AN UPPER LEVEL LOW OFF THE OREGON COAST WILL BRING
SHOWERS AND BELOW NORMAL TEMPERATURES THROUGH MONDAY. THE UPPER
LEVEL LOW WILL SHIFT INLAND AROUND TUESDAY. HIGH PRESSURE WILL BUILD
OVER THE PACIFIC NORTHWEST WEDNESDAY AND THURSDAY GIVING WARMER AND
DRIER WEATHER. ANOTHER WEATHER SYSTEM MAY ARRIVE FRIDAY.

&&

.SHORT TERM...NORTHERN SECTIONS ARE SEEING A LITTLE SUN THIS MORNING
BUT THE RADAR SHOWS THE NEXT IMPULSE ASSOCIATED WITH THE UPPER LOW
OFF OREGON MOVING NORTH INTO THE SOUTHWEST INTERIOR. THE UPSHOT
SHOULD BE ANOTHER SHOWERY DAY WITH ALL AREAS EXPERIENCING SOME
SHOWERS BY LATE AFTERNOON. HIGH TEMPERATURES WILL BE A GOOD 10
DEGREES BELOW NORMAL...IN THE MID 50S TO LOWER 60S.

MODELS CONTINUE TO SHOW SIMILAR TRENDS TO PAST RUNS. SHOWERS ON
SUNDAY ARE CONCENTRATED IN THE MOUNTAINS WITH A CHANCE OVER THE
LOWLANDS. MODELS ARE ODDLY DRY ON MONDAY EVEN THOUGH THE UPPER LEVEL
LOW HAS BARELY BUDGED FROM ITS POSITION OFF THE OREGON COAST.
FINALLY THE LOW MOVES INLAND TUESDAY WITH A BETTER CHANCE OF SHOWERS
OVER ALL AREAS THAT DAY. IF THE NEW EURO AGREES WITH THESE IDEAS
WILL PROBABLY SHIFT THE FORECAST IN THAT DIRECTION SOMEWHAT. BURKE

.LONG TERM...PREVIOUS DISCUSSION...THE UPPER LOW OVER SOUTHWEST
OREGON WILL EJECT NORTHEASTWARD TUESDAY. THIS WILL MAINTAIN A CHANCE
OF SHOWERS FOR WESTERN WASHINGTON. THE BEST CHANCES WILL BE CLOSEST
TO THE LOW TRACK...OVER AND NEAR THE CASCADES. THERE IS SOME
UNCERTAINTY ABOUT HOW MUCH WRAP AROUND SHOWER ACTIVITY WILL AFFECT
THE AREA AND HOW FAR WEST IT WILL SPREAD. BASICALLY...THE  ECMWF IS
WETTER AND FURTHER WEST COMPARED TO THE GFS. FOR NOW...WE WILL
MAINTAIN A BROADBRUSH CHANCE OF SHOWERS FORECAST.

WEDNESDAY AND THURSDAY SHOULD BE DRY AND WARMER AS AN UPPER RIDGE
MOVES OVER THE AREA. THE ECMWF BRINGS A TROUGH AND RAIN TO THE AREA
ON FRIDAY WHILE THE GFS IS DRY WITH MORE OF A RIDGE. SCHNEIDER

&&

.AVIATION...A LARGE UPPER LEVEL LOW WILL REMAIN CENTERED JUST W OF
THE CENTRAL OREGON COAST THROUGH TONIGHT...MAINTAINING MOIST S TO SE
FLOW ALOFT OVER W WA. ANOTHER SMALL UPPER LEVEL SHORTWAVE TROUGH
ROTATING AROUND THE MAIN LOW WAS OVER SW OREGON AT 15Z AND PUSHING
AN AREA OF SHOWERS OVER NW OREGON AND SW WA NORTHWARD. SHOWERS WILL
SPREAD OVER PUGET SOUND 18Z-00Z AND OVER THE NW INTERIOR A LITTLE
LATER. WIDESPREAD CIGS BELOW 2000 FEET THIS MORNING WILL BECOME
SCT-BKN BY 18Z WITH HIGHER BKN LAYERS 030-050. SHOWERS SPREADING
NORTHWARD AFTER 18Z WILL CAUSE AREAS OF MVFR CIGS AND LOCAL MVFR
VISIBILITY TO REFORM.

KSEA...THE AIR MASS WILL REMAIN MOIST TODAY. A LULL IN SHOWER
ACTIVITY 15Z-19Z WILL ALLOW THE CURRENT CIGS NEAR BKN012 TO SLOWLY
BREAK UP WITH A HIGHER BKN040 LAYER ABOVE. SHOWERS OVER SW WA WILL
EVENTUALLY SPREAD NORTH OVER THE AREA AROUND 19Z-20Z CAUSING MVFR
CIGS BKN010-030 TO REFORM. SURFACE WINDS WILL REMAIN LIGHT AND FAVOR
A SOUTHERLY DIRECTION...HOWEVER AFTERNOON SHOWER ACTIVITY WILL
LIKELY CAUSE THE WIND DIRECTION TO SHIFT AROUND AT TIMES RESULTING
IN VARIABLE WINDS LESS THAN 10 KT. KAM

&&

.MARINE...A LARGE UPPER LEVEL LOW WILL REMAIN PARKED JUST W OF THE
PACNW COAST THROUGH MONDAY. THE LOW WILL MAINTAIN AN AREA OF WEAK
PRESSURE GRADIENTS UNDER IT...INCLUDING OVER W WA. THIS WILL RESULT
IN A WEAK ONSHORE FLOW PATTERN FOR W WA...WITH THE NORMAL DIURNAL
VARIATIONS MAKING THE ONSHORE FLOW SLIGHTLY STRONGER DURING THE LATE
AFTERNOON AND EVENINGS. THE RESULT WILL BE BORDERLINE SCA WINDS IN
THE CENTRAL AND EAST STRAIT OF JUAN DE FUCA EACH EVENING. OTHERWISE
WINDS ARE EXPECTED TO REMAIN BELOW 20 KT THROUGHOUT W WA.

THE UPPER LEVEL LOW WILL MOVE EAST MONDAY NIGHT...ALLOWING A
SLIGHTLY STRONGER SURFACE RIDGE TO MOVE OVER THE COASTAL
WATERS...AND SLIGHTLY STRONGER ONSHORE FLOW TO DEVELOP. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

WWW.WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Jun 23, 2:19 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
219 PM PDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     NON-TSTM WND DMG LYNNWOOD                47.83N 122.30W
06/23/2012                   SNOHOMISH          WA   NWS EMPLOYEE

            WIND GUSTS INTO THE 40S. LARGE LIMB SNAPPED PART-WAY OFF
            OF TREE.

&&

GRUB

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.